Vaginal Ring

A vaginal ring is a plastic ring that releases hormones estrogen and progesterone into the bloodstream and prevents pregnancy when placed inside the vagina. It is more than 99 % effective if used correctly and provides contraception for a month.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to make sure that I am suffering from toxic shock syndrome?

Query: Hi doctor,I am on new birth control (NuvaRing) and getting some discomfort. When I looked up the side effects of the birth control, it said that all my symptoms could be toxic shock syndrome. I am currently on Doxycycline and Wellbutrin. How can I be sure about the syndrome?  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Let me first tell you to just relax. If you really had toxic shock syndrome, as the name suggests you will have toxic features and admitted to the hospital with shock. May be your body is not reacting normally to this method. If so, just remove the ring immediate...  Read Full »

Can taking hormonal pills for perimenopause symptoms cause breast cancer?

Query: Hello doctor, I am a 46-year-old female who is dealing with perimenopause symptoms. My Ob-gyn has recommended taking low dose of birth control pills to relieve my symptoms. However, I am at a higher risk for breast cancer because my late mother (who died in an auto accident) was a breast cancer sur...  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. That is really sad to hear about your mother but I would like to add into your information that evidence suggests that HRT does not significantly increase the risk of breast cancer. It is only contraindicated if the person taking HRT has breast cancer already. Second...  Read Full »

Should I put Nuva ring back after seventh day of cycle?

Query: Hello doctor, I am on the NuvaRing and this is the 7th day of it out because I was trying to have my period. Should I put it back in today? This is my first month on the NuvaRing and it is to regulate my period and I started my period a few days back. Prior to the NuvaRing, I did not have a period ...  Read Full »


Dr. Eeshani Dutta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The NuvaRing is to be worn for three weeks, while off for one week. If today is your seventh day, insert it tomorrow. Mark it on the calendar, and count it as the first day of your next cycle. Wear it till 21st day, remove it on 22nd day morning till the 28th day. The 2...  Read Full »

I am having cramps in my lower abdomen after taking I-pill. Why?

Query: Hi doctor, I am a 21 year old female. I took an I-pill 12 days back, and since then I have a cramp in my lower abdomen. It feels as if I will get my periods, but still, I did not get it.  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I-pill only makes the hormonal environment unsuitable for the embryo to get attached to the uterus lining. It makes the inner uterine lining thicker, which may not shed immediately. If you have never had a normal delivery before, your cervical opening will be very narr...  Read Full »

I have cervicitis after having Nuvaring for seven years. Is this normal?

Query: Hello doctor,I am a 25 year old female who took Nuvaring continuously for seven years. After my yearly appointment last year, I had excessive bleeding and irritation of my cervix upon examination. I was told I had chronic cervicitis and an overgrowth of tissue on my cervix which would need to be rem...  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Nuvaring is a hormone-releasing contraceptive ring placed in the vagina. As it is hormone based, it causes side effects like menstrual irregularities, decrease in libido, vaginal itching, infection, headache, bloating, weight and appetite changes, abnormal hair growt...  Read Full »

I am still worried about the vaginitis that I got due to NuvaRing, two years back. Please help.

Query: Hello doctor, My problem has resolved, but I am still worried. Two years ago, I was on NuvaRing, and I was getting multiple yeast infections. I went to a couple of doctors, and they said it was yeast and also vaginitis. After months of itching and at times white curdy discharge, I was getting a red ...  Read Full »


Dr. Garima Sawhney

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. It might be due to an allergy to the ring and had lead to some infection. What you can do at present are two tests called high vaginal swab culture and sensitivity, which is tell us whether any infection is there at present or not. In case if it is there, it will show th...  Read Full »

Why am I experiencing pregnancy symptoms, three years after placing a contraceptive implant?

Query: Hi doctor, I am a 22 year old female, who has a 2 years old son. After he was born, I got a contraceptive implant. At first, the bleeding was not stopping, so the doctor made me take contraceptive pills, which helped stop the bleeding. The bleeding stopped for eight months, then when I started get...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. How are you doing? From your history, I feel you are not having a good time with the implant. This subcutaneous device keeps releasing hormones throughout the speculated time. But this period issue is the main problem. As you are nearing the due date for removal of thi...  Read Full »

Is Cerazette a reliable source of contraception?

Query: Hi doctor, I had sexual intercourse 31 days back and took three pregnancy tests until today morning, which were all negative. One week after sexual intercourse, I started taking Cerazette as I do not want to get pregnant, and on the same day, as it was due, I got my periods. But now am worried if t...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com I do not see any reason for you to worry. Implantation bleeding is usually light blood or pink in color, but you had proper bleeding, just lesser in quantity if I am right. Till now you have not got a positive pregnancy test too. If you think you got pregnant that day...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.